Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 892, NWS Norman, OK

October 26, 2016Pontotoc County, Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 1:50 PM CDT for Pontotoc County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2016, 1:50 PM CDT (18:50 UTC)
Expired
Oct 26, 2016, 2:30 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS54 KOUN 261850
SVROUN
OKC123-125-133-261930-
/O.NEW.KOUN.SV.W.0892.161026T1850Z-161026T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT WED OCT 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTH CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTH CENTRAL POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 230 PM CDT

* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
  OF KONAWA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ADA...KONAWA...BYNG...FRANCIS AND SASAKWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3500 9690 3511 9678 3497 9649 3479 9670
TIME...MOT...LOC 1849Z 313DEG 15KT 3501 9680 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
3 follow-up statements
778 
WWUS54 KOUN 261856
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT WED OCT 26 2016

OKC123-125-133-261930-
/O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
156 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES...

AT 155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KONAWA...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG AND SASAKWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3500 9690 3508 9677 3495 9652 3479 9670
TIME...MOT...LOC 1855Z 318DEG 13KT 3499 9680 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
282 
WWUS54 KOUN 261906
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
206 PM CDT WED OCT 26 2016

OKC123-125-133-261930-
/O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
206 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES...

AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
KONAWA...MOVING SOUTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA AND BYNG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3498 9688 3505 9680 3495 9653 3479 9670
TIME...MOT...LOC 1905Z 308DEG 11KT 3498 9683 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRB
108 
WWUS54 KOUN 261920
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT WED OCT 26 2016

OKC123-125-133-261930-
/O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
220 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES...

AT 219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KONAWA...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA AND BYNG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3494 9684 3501 9675 3493 9655 3479 9670
TIME...MOT...LOC 1919Z 311DEG 19KT 3491 9673 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 12:21 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 26, 12:21 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1221 PM CDT Wed Oct 26 2016

.DISCUSSION...
18Z TAF discussion below.

&&

.AVIATION...
Rain expected to stay out of TAF sites this afternoon, although
may be close for KOUN/KOKC. Some fog/reduced visibility will be
possible late tonight/early Thursday near and ahead of the stalled
frontal boundary. Where this occurs will be dependent on where
this boundary stalls later today.

&&

.PREV DISCUSSION... /issued 1011 AM CDT Wed Oct 26 2016/

UPDATE...

DISCUSSION...
Made minor adjustments to precipitation/weather for this
afternoon. Best ascent will shift east as mid-upper shortwave
trough departs, and latest water vapor shows drying/subsidence in
its wake moving into western Oklahoma. This will tend to limit
convective potential this afternoon. The primary impetus will be
residual outflow boundaries and weak cold front that will
progress southeast to near I-44 by peak heating. Modest
northwesterly mid level flow will contribute marginal deep layer
shear for storm organization and persistence. This, combined with
moderate instability, will support severe potential with any
storms that do form.

For the next couple of hours, some fog will be possible near the
cold front over northwest Oklahoma. As winds veer to
northwesterly and strengthen behind the front and as heating
commences, fog should diminish.

BRB

PREV DISCUSSION... /issued 630 AM CDT Wed Oct 26 2016/

AVIATION...
A small area of showers and storms will continue
east this morning, likely producing IFR to MVFR conditions
at PNC for an hour or so. RAP soundings suggest that elevated
storms are possible around the OKC TAF after 12-13Z.

Later this afternoon, additional storms may form during peak
heating as a frontal boundary approaches central Oklahoma.

After 22-23z all TAF sites should have VFR conditions with
an outside chance of light fog by 12z Thursday (OKC/OUN).

PREV DISCUSSION... /issued 321 AM CDT Wed Oct 26 2016/

DISCUSSION...
So far this morning most of the showers and thunderstorms
have developed north of Oklahoma in Kansas and points
north and east. Most model and sounding data indicate enough
cooling will occur over the next 3 to 4 hours that at least
widely scattered showers and storms will form across north
central Oklahoma. After sunrise, elevated showers and storms
may also form across central Oklahoma including the OKC area.

It appears that instability will remain rather weak, but a few
storms may produce gusty winds and brief heavy rainfall.

A cold front will move across part of Oklahoma today before
stalling along or near Interstate 44. By mid afternoon to early
evening, better storm chances will be across south central and
southeast Oklahoma.

After tonight/early Thursday, another period of very warm and dry
weather will return to the Southern Plains. On Friday, a very
breezy south wind and very warm temperatures will combine to
increase the risk of grass fires, especially across western
Oklahoma. A similar setup is possible Monday afternoon of next
week.

A weak frontal boundary will move into northern Oklahoma on
Saturday, otherwise no real cold air intrusions are expected
through at least the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  78  59  81  60 /  40  10   0   0
Hobart OK         78  58  83  59 /  10  10   0   0
Wichita Falls TX  83  62  84  61 /  10  10   0   0
Gage OK           79  48  84  56 /  10   0   0   0
Ponca City OK     74  51  79  60 /  70   0   0   0
Durant OK         79  63  84  61 /  30  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/25/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 26 2016

OKZ004>048-050>052-TXZ083>090-271600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF
DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG
STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE DANGER...
HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY
WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Oct 26, 7:52 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
752 AM CDT WED OCT 26 2016

OKZ020-261330-
PAYNE OK-
752 AM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR PAYNE COUNTY UNTIL 830 AM CDT...

AT 749 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LAKE CARL BLACKWELL TO 6 MILES NORTHWEST OF COYLE...MOVING EAST
AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3616 9682 3616 9677 3602 9686 3594 9697
      3594 9714 3595 9714 3594 9719 3597 9724
      3597 9727 3601 9730 3601 9733 3599 9735
      3606 9735 3616 9725 3616 9714 3625 9714
      3625 9682
TIME...MOT...LOC 1249Z 279DEG 22KT 3613 9719 3603 9730

BRB
Special weather statement, Oct 26, 12:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 PM CDT WED OCT 26 2016

OKZ030-261830-
POTTAWATOMIE OK-
1258 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL
130 PM CDT...

AT 1256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TECUMSEH...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3519 9697 3528 9694 3529 9678 3514 9678
TIME...MOT...LOC 1756Z 274DEG 12KT 3524 9693

BRB
Special weather statement, Oct 26, 1:05 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT WED OCT 26 2016

OKZ032-261845-
HUGHES OK-
105 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY UNTIL
145 PM CDT...

AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WELEETKA...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3515 9601 3514 9602 3525 9629 3529 9627
      3529 9598 3515 9598
TIME...MOT...LOC 1801Z 275DEG 11KT 3529 9619

BRB
Special weather statement, Oct 26, 1:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT WED OCT 26 2016

OKZ030-261845-
POTTAWATOMIE OK-
116 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY
UNTIL 145 PM CDT...

AT 115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MACOMB...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3493 9685 3493 9687 3509 9708 3520 9700
      3513 9677 3502 9677
TIME...MOT...LOC 1815Z 302DEG 10KT 3512 9699

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:26 AM CDTSpecial Weather StatementOUNKay, Noble49 min
Oct 26, 7:21 AM CDTSpecial Weather StatementOUNNoble39 min
Oct 26, 7:52 AM CDTSpecial Weather StatementOUNPayne38 min
Oct 26, 12:58 PM CDTSpecial Weather StatementOUNPottawatomie32 min
Oct 26, 1:05 PM CDTSpecial Weather StatementOUNHughes40 min
Oct 26, 1:16 PM CDTSpecial Weather StatementOUNPottawatomie29 min
Oct 26, 2:28 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole47 min
Oct 26, 2:31 PM CDTAreal Flood AdvisoryOUNHughes119 min
Oct 26, 3:07 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc53 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal45 min
Oct 26, 4:21 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:36 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:47 PM CDTSpecial Weather StatementOUNBryan58 min
Oct 26, 4:52 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc53 min
Oct 26, 4:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan36 min
Oct 26, 5:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc46 min
Oct 26, 5:41 PM CDTSpecial Weather StatementOUNBryan49 min
Oct 26, 5:54 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray36 min
Oct 26, 6:23 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall37 min
Oct 26, 6:50 PM CDTSpecial Weather StatementOUNLove40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.